MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned to manufacturer: the comet was returned and analysis was completed.The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The shaft showed a kink located at 195cm from the tip.There was peeled coating at the 195cm location.The tip showed a bend and stretched coils.The occ handle was connected to the ffr link for signal verification.The signal was present as designed.The occ handle cap was loosened to remove the wire.There was no issue with removing the wire.The sensor housing showed no residue of body fluids.The wire was inserted into the pressure chamber test equipment and the pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.The coefficient was confirmed to be in specification.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The wire communicated to the polaris system and zeroed as designed.The wire was inserted into the test pressure chamber and the wire transferred a pd pressure waveform to the polaris which indicates a functioning wire.The wire was removed from the occ handle with no issues.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on analysis completed 7 feb 2020.It was reported that an equalizing issue occurred.It was reported that the comet pressure guidewire would not equalize.The procedure was completed with another of the same device.There were no patient complications reported.However, returned device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9765211
Report Number2134265-2020-02105
Device Sequence Number559675
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0024507411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2020
Initial Report FDA Received Date02/27/2020
Patient Sequence Number1